My eyes are swollen and I have hives all over my body and in my hair.I took the sulpha drug bactrim for a bladded infection
30 Mar 2011
I hope, first of all, that you have discontinued the medication and notified your Dr to put you on a different antibiotic! You can try taking some Benedryl if you are itching. If that is not working you might ask the Dr for some Vistaril or Atarax (they are the same thing really, just a different name for the same med). It will make you sleepy but it helps with the itching. You can also try bathing in colloidal oatmeal like Aveeno to help with the itch on your body. Be sure that you never, ever take a sulfa drug again as your next reaction may be worse and this one was bad enough! The next reaction could be life threatening.
31 Mar 2011
Benadryl Pills or liquid until you can get a hold of the doctor. You need to let all doctors, dentists and pharmacists you use you are allergic go bactrim/sulfa/septra. If you are not much better in the morning after the benadryl, go into see the doctor, they may need to give additional medicine to take you out of allergic reaction. Chances are if you stopped the medication, and take the benadryl you will be much better in the morning. You can also use some hydrocortisone cream on the itchy hives. If your throat swells, or your tongue, go to the ER. Hope you are much better soon. Patti
31 Mar 2011
I thought I answered your question yesterday, & it's been 20 hours since you posted. Are you alright? I had sugested if you were having facial swelling you should call your doctor & go to th ER. Your throat could swell shut, & you could stop breathing. You were having an allergic reaction obviously. I only hope you are ok.
- Bactrim Information for Consumers
- Bactrim Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bactrim (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have a tooth ache and was going to take bactrim ds. will it work for this type of infection?
1 answer • 4 Nov 2009
i have three hives in total. not sure if i need to be seen by a doctor and my doctor doesnt have an on call nurse
1 answer • 25 Apr 2010
Once monthly Faslodex shots were started in Feb. 2010. I now have a very itchy rash on my chest. It is starting on my ankle. Is it possible that this ...
1 answer • 27 Sep 2010
... dentist is closed
3 answers • 13 May 2012
She has been off bactrim for nearly 3 weeks. She just lays on couch mostly. She is nauseous in morning, has growling stomach, stays constipated ...
1 answer • 21 Jun 2013